Alert archive / Pennsylvania / River Flood Warnings in 2007
River Flood Warning 36, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood warning at Dec 13, 2007, 2:43 PM EST for Fayette County, Greene County, Pennsylvania. It took effect at Dec 13, 2007, 8:42 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2007, 2:43 PM EST (19:43 UTC)
- In effect from
- Dec 13, 2007, 8:42 PM EST
- Expired
- Dec 14, 2007, 8:59 AM EST
- In force
- 12 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- Minor
Counties Fayette County, PA, Greene County, PA
The radar
The Pittsburgh radar (KPBZ), 76 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Monongahela River at Grays Landing Lock and Dam (GYLP1).
- Action stage
- 15 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03072655, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood warning went out at Dec 13, 12:37 PM EST, 2 hours 6 minutes earlier.
Area forecast discussion, Dec 13, 12:37 PM EST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1237 PM EST THU DEC 13 2007
.SYNOPSIS...
SURFACE LOW WILL TRACK EAST ACROSS WEST VIRGINIA AND OFF THE MID
ATLANTIC COAST TONIGHT. RAIN WILL CONTINUE ACROSS THE SOUTHERN
PART OF THE FORECAST AREA...WITH FREEZING RAIN AND AREAS OF SNOW
NORTH. A BRIEF BREAK IS EXPECTED ON FRIDAY BEFORE THE NEXT STORM
MOVES IN FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
PRECIPITATION HAS CHANGED OVER TO RAIN SOUTH OF I-80...WITH A
MIXTURE OF FREEZING RAIN AND AREAS OF SNOW CONTINUING IN THE NORTH.
WINTER WEATHER WARNING REMAINS IN EFFECT NORTH.
STREAM AND DRAINAGE FLOODING PROBLEMS CONTINUE ACROSS A FEW
SOUTHERN ZONES THIS MORNING. EXPECT PRECIPITATION TO TAPER OFF
QUICKLY LATE THIS AFTERNOON AND EVENING.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
HIGH PRESSURE BUILDS IN FRIDAY AFTERNOON/NIGHT WHICH WILL BRING
QUICK END TO LES. EYES WILL BE FOCUSED ON NEXT STORM WHICH WILL
DEVELOP SOMEWHERE OVER THE SOUTHERN US AND THEN BEGIN TO MOVE
NORTHWARD. STILL MANY ISSUES TO BE RESOLVED WITH SYSTEM.
TIMING...HOW FAR NORTH WARMER AIR PUSHES AHEAD OF STORM...HOW FAST
STORM WILL GO COASTAL. ANOTHER INTERESTING ITEM IS CURRENT 84HR
NAM SHOWS NO STORM AT ALL. CONSENSUS IS FOR AN EVENT THIS WEEKEND
BUT THE PARTICULARS ARE FAR FROM SET. AREA SHOULD BEGIN TO SEE
NORTHERN EDGE OF SNOW FROM SYSTEM LATE SAT MORNING INTO AFTERNOON.
WARMER AIR IS NUDGING NORTHWARD...BUT CURRENTLY MAINLY A SNOW
EVENT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HEAVIEST QPF FROM SYSTEM MOVES THROUGH SAT NIGHT BEFORE STORM GOES
COASTAL. THIS IS ALSO THE TIME AT WHICH WARMEST AIR PUSHES
NORTHWARD. COULD SEE A CHANGE OVER TO RAIN IN THE FAR SOUTH...BUT
WITH SO MUCH AIR SURGING NORTHWARD...LOOKS TO BE A HEAVY WET SNOW
SATURDAY NIGHT. BY 12Z SUN...SFC LOW IS OVER NJ AND QUICKLY
HEADING NORTHEASTWARD. WOULD EXPECT TO SEE WRAP AROUND SNOW SHOWERS
CONTINUE THROUGH SUNDAY...WITH MUCH COLDER TEMPS. WAY TO EARLY TO
MAKE ANY GUESSES ON ACCUMULATIONS AS A MORE NORTH AND WEST TRACK
WOULD REALLY CUT INTO SNOWFALL. IN RESPONSE TO MAJOR STORM...LARGE
HIGH PRESSURE WILL MOVE IN MONDAY THROUGH WEDNESDAY WHICH WILL
KEEP AIR COLD BUT SHOULD BE QUIET.
&&
.AVIATION /17Z THURSDAY THROUGH TUESDAY/... AS LOW PRESSURE SYSTEM
MOVES BY THE UPPER OHIO VALLEY, THE ACCOMPANYING MIXED
PRECIPITATION WILL SATURATE LOW LEVELS AND CAUSE IFR CONDITIONS
MAINLY BETWEEN 11Z AND 20Z. GEFS AND SREF MODEL RUNS SHOW
PRECIPITATION TYPE WILL BE AN ISSUE WITH BRIEF PERIODS OF FREEZING
RAIN THIS MORNING FOR TAFS NEAR KPIT AND A PROLONGED PERIOD OF
SNOW AND POSSIBLY SLEET FOR KFKL AND KDUJ.
THE NEXT EPISODE OF IFR CONDITIONS WILL BE LATE SATURDAY INTO MONDAY
AS RECENT GFS AND ECMWF MODEL RUNS SHOW ANOTHER LOW PRESSURE SYSTEM
AFFECTING THE UPPER OHIO VALLEY WITH MAINLY SNOW AS IT MOVES
NORTHEASTWARD THROUGH THE VIRGINIAS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ007>009-015-016.
WV...NONE.
&&Hazardous weather outlook, Dec 13, 3:42 AM EST, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 342 AM EST THU DEC 13 2007 PAZ023-030-032-140845- INDIANA-WESTMORELAND-FAYETTE- 342 AM EST THU DEC 13 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A STORM SYSTEM WILL BRING RAIN TO THE AREA THIS MORNING. WITH TEMPERATURES ACROSS THE AREA AT OR BELOW FREEZING...RAIN THAT FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. BE AWARE IF YOU WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE OF ICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007-013-014-022-140845- MERCER-LAWRENCE-BUTLER-ARMSTRONG- 342 AM EST THU DEC 13 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM WILL BRING A WINTRY MIX TO THE AREA TODAY. THE PRECIPITATION SHOULD BEGIN AS A MIXTURE OF RAIN...FREEZING RAIN AND SNOW AND THEN CHANGE TO ALL RAIN BY THIS AFTERNOON. NORTHERN LOCATIONS COULD SEE A LIGHT SNOW ACCUMULATION THIS MORNING. BE AWARE IF YOU WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE OF ICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ001-140845- GARRETT- 342 AM EST THU DEC 13 2007 ...ICE STORM WARNING IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. ICE STORM WARNING. A STORM SYSTEM WILL SPREAD RAIN ACROSS THE AREA THIS MORNING. TEMPERATURES IN EASTERN PORTIONS OF THE COUNTY WILL REMAIN AT OR BELOW FREEZING THIS MORNING. RAIN THAT FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. BE AWARE IF YOU WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A GLAZE OF ICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD THE AREA SATURDAY MORNING. SNOW IS EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ020-021-140845- BEAVER-ALLEGHENY- 342 AM EST THU DEC 13 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. A STORM SYSTEM WILL BRING RAIN TO THE AREA THIS MORNING. WITH TEMPERATURES ACROSS THE AREA AT OR BELOW FREEZING...RAIN THAT FALLS WILL FREEZE AS IT CONTACTS COLDER SURFACES. TEMPERATURES WILL RISE ABOVE 32 DEGREES AROUND 9 AM. BE AWARE IF YOU WILL BE TRAVELING...ICY ROADS ARE LIKELY. ALSO BE CAREFUL ON OUTDOOR WALKWAYS AS THEY TOO WILL BECOME COVERED WITH A THIN GLAZE OF ICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ008-009-015-016-140845- VENANGO-FOREST-CLARION-JEFFERSON PA- 342 AM EST THU DEC 13 2007 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM SYSTEM WILL BRING A WINTRY MIX OF SNOW AND FREEZING RAIN TO THE AREA TODAY. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE POSSIBLE TODAY WITH THE HIGHER AMOUNTS IN LOCATIONS THAT REMAIN MOSTLY SNOW. BE AWARE IF YOU WILL BE TRAVELING...ICY AND SNOW COVERED ROADS ARE LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048>050-057>059-068-069-PAZ029-031-WVZ001>004-012-021>023- 041-140845- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-WASHINGTON-GREENE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 342 AM EST THU DEC 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER LARGE SYSTEM WILL BRING THE CHANCE FOR ACCUMULATING SNOWS FOR THE WEEKEND. SNOW FROM THE SYSTEM SHOULD BEGIN TO OVERSPREAD THE AREA SATURDAY AFTERNOON. SNOW IS EXPECTED TO CONTINUE INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 13, 10:46 AM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1046 AM EST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLOOD GRANVILLE 39.65N 79.99W
12/13/2007 MONONGALIA WV BROADCAST MEDIA
GRANVILLE RUN IS OUT OF ITS BANKS WITH REPORTS OF
FLOODING
&&
DARNLEYLocal storm report, Dec 13, 12:01 PM EST, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1201 PM EST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLOOD 20 S REEDSVILLE 39.22N 79.80W
12/13/2007 TUCKER WV EMERGENCY MNGR
REPORT THAT FLATROCK ROAD IS CLOSED DUE TO FLOODING
&&
JDARNLEYLocal storm report, Dec 13, 12:17 PM EST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1217 PM EST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM FLOOD 15 S REEDSVILLE 39.29N 79.80W
12/13/2007 PRESTON WV EMERGENCY MNGR
REPORT THAT FLATROCK ROAD IS CLOSED DUE TO FLOODING
&&
JDARNLEYLocal storm report, Dec 13, 12:49 PM EST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1249 PM EST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1249 PM FLOOD 2 ESE ARNOLD 40.57N 79.72W
12/13/2007 WESTMORELAND PA TRAINED SPOTTER
REPORT OF SMALL STREAMS AND MINOR ROADWAYS FLOODING
&&
JDARNLEYLocal storm report, Dec 13, 2:16 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 PM EST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD MC HENRY 39.55N 79.35W
12/13/2007 GARRETT MD COUNTY OFFICIAL
MULTIPLE STREAMS AND CREEKS OUT OF THEIR BANKS. NUMEROUS
ROADWAYS CLOSED DUE TO FLOODING.
&&
JDARNLEYLocal storm report, Dec 13, 2:22 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EST THU DEC 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLOOD 1 S FAIRMONT 39.47N 80.15W
12/13/2007 MARION WV TRAINED SPOTTER
THE WEST FORK RIVER 1 MILE SOUTH OF FAIRMONT IS RISING
OUT OF ITS BANKS.
&&
JDARNLEYThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 13, 3:20 AM EST | Freezing Rain Advisory | PBZ | Allegheny, Beaver | 9 hr |
| Dec 13, 7:28 AM EST | Areal Flood Advisory | PBZ | Fayette, Greene | 6 hr |
| Dec 13, 9:03 AM EST | Winter Storm Warning | PBZ | Clarion, Forest, Jefferson, Mercer, Venango | 7 hr |
| Dec 13, 9:34 AM EST | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 6 hr |
| Dec 13, 11:17 AM EST | River Flood Watch | PBZ | Fayette, Washington, Westmoreland | 12 hr |
| Dec 13, 11:17 AM EST | River Flood Watch | PBZ | Allegheny, Washington, Westmoreland | 12 hr |
| Dec 13, 11:38 AM EST | Areal Flood Warning | PBZ | Fayette | 6 hr |
| Dec 13, 12:44 PM EST | Areal Flood Advisory | PBZ | Armstrong, Beaver, Butler, Indiana, Lawrence | 8 hr |
| Dec 13, 2:43 PM EST | River Flood Warning | PBZ | Fayette | 18 hr |
| Dec 13, 2:43 PM EST | River Flood Warning | PBZ | Fayette, Washington, Westmoreland | 31 hr |
| Dec 13, 2:43 PM EST | River Flood Warning | PBZ | Allegheny, Washington, Westmoreland | 31 hr |
| Dec 13, 2:43 PM EST | River Flood Warning | PBZ | Allegheny | 21 hr |
| Dec 13, 3:57 PM EST | Areal Flood Warning | PBZ | Greene | 6 hr |
| Dec 13, 5:23 PM EST | Areal Flood Warning | PBZ | Fayette | 4 hr |
| Dec 13, 7:25 AM EST | Areal Flood Warning | PBZ | Monongalia | 14 hr |
| Dec 13, 9:28 AM EST | Areal Flood Warning | PBZ | Brooke, Marshall, Ohio, Wetzel | 8 hr |
| Dec 13, 12:05 PM EST | Areal Flood Advisory | PBZ | Tucker | 6 hr |
Nearby
River Flood Warnings in Pennsylvania, 2007Every river flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.